Alert archive / Missouri / Tornado Warnings in 2026
Tornado Warning 8, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 15, 2026, 5:29 PM CDT for Ripley County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2026, 5:29 PM CDT (22:29 UTC)
- Expired
- Mar 15, 2026, 6:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Ripley County, MO
The radar
The Memphis radar (KNQA), 159 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 3:57 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -798 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 611 m²/s²
- 0-3 km storm-relative helicity
- 832 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
345
WFUS53 KPAH 152229
TORPAH
MOC181-152300-
/O.NEW.KPAH.TO.W.0008.260315T2229Z-260315T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
529 PM CDT Sun Mar 15 2026
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Southern Ripley County in southeastern Missouri...
* Until 600 PM CDT.
* At 529 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located 7
miles southeast of Gatewood, or 11 miles southwest of Doniphan,
moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Doniphan around 535 PM CDT.
Oxly around 540 PM CDT.
Naylor around 545 PM CDT.
Fairdealing around 550 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3671 9063 3668 9063 3668 9059 3659 9059
3659 9058 3651 9057 3650 9058 3650 9107
3660 9109
TIME...MOT...LOC 2229Z 264DEG 42KT 3652 9098
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DWS2 follow-up statements
092
WWUS53 KPAH 152244
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
544 PM CDT Sun Mar 15 2026
MOC181-152300-
/O.CON.KPAH.TO.W.0008.000000T0000Z-260315T2300Z/
Ripley MO-
544 PM CDT Sun Mar 15 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
SOUTHEASTERN RIPLEY COUNTY...
At 543 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Doniphan, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Naylor and Oxly around 550 PM CDT.
Fairdealing around 555 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3650 9089 3662 9092 3671 9063 3668 9063
3668 9059 3659 9059 3659 9058 3651 9057
3650 9058
TIME...MOT...LOC 2243Z 257DEG 36KT 3656 9081
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DWS412
WWUS53 KPAH 152256
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
556 PM CDT Sun Mar 15 2026
MOC181-152306-
/O.EXP.KPAH.TO.W.0008.000000T0000Z-260315T2300Z/
Ripley MO-
556 PM CDT Sun Mar 15 2026
...THE TORNADO WARNING FOR SOUTHEASTERN RIPLEY COUNTY WILL EXPIRE AT
600 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Missouri.
&&
LAT...LON 3650 9089 3662 9092 3671 9063 3668 9063
3668 9059 3659 9059 3659 9058 3651 9057
3650 9058
TIME...MOT...LOC 2256Z 264DEG 42KT 3658 9062
$$
DWSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 15, 12:52 PM CDT, 4 hours 37 minutes earlier. Its key messages:
- There is an enhanced risk of severe storms late this afternoon into this evening, with damaging winds and isolated tornadoes the main anticipated hazards.
- A high wind warning is in effect for portions of southern Illinois and southeast Missouri, with a wind advisory elsewhere. 35-45 mph gusts will be common, with isolated higher wind gusts possible.
- Rain will transition to snow Sunday night into Monday before ending as much colder air plunges across the area. Little to no impactful accumulation is expected, but a light dusting of snowfall on grassy surfaces is possible.
- Winter-like cold temperatures will start the new work week. Lows Monday night will drop into the teens to lower 20's and with a northwest wind will translate to wind chills in the single digits to lower teens.
Area forecast discussion, Mar 15, 12:52 PM CDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1252 PM CDT Sun Mar 15 2026
.KEY MESSAGES...
- There is an enhanced risk of severe storms late this afternoon
into this evening, with damaging winds and isolated tornadoes
the main anticipated hazards.
- A high wind warning is in effect for portions of southern
Illinois and southeast Missouri, with a wind advisory
elsewhere. 35-45 mph gusts will be common, with isolated
higher wind gusts possible.
- Rain will transition to snow Sunday night into Monday before
ending as much colder air plunges across the area. Little to
no impactful accumulation is expected, but a light dusting of
snowfall on grassy surfaces is possible.
- Winter-like cold temperatures will start the new work week.
Lows Monday night will drop into the teens to lower 20's and
with a northwest wind will translate to wind chills in the
single digits to lower teens.
&&
.DISCUSSION...
Issued at 1159 AM CDT Sun Mar 15 2026
A large scale trough is digging into the plains early this
afternoon with a 150+ knot upper jet on the upshear side of the
trough axis leading to further amplification. The amplified
pattern is producing increasing southerly flow in the low levels
with NAEFS showing increased V-component wind anomalies. A
992mb surface low is moving into NE KS/SE Iowa early this
afternoon with a cold front that extends into southwest
Missouri. Southerly flow will continue this afternoon with winds
gusting to 40+ mph ahead of and behind the cold front. Some
areas have gusted to between 50-60 mph where a high wind warning
has been issued into the early afternoon. A wind advisory
remains in effect for the entire area until 12Z Monday. It is
possible the high wind warning may need to be expanding in area
and time and we will continue to monitor.
An 18z sounding from SGF shows the cap lifting and eroding indicating
the dynamic lift and moistening taking place to our west.
Moisture advection has led to dewpoints in the low to mid 50s as
of this writing. Continued moisture advection will occur ahead
of a cold front with surface dewpoints expected to increase into
the upper 50s to near 60 degrees. A majority of the CAMs are
now showing dewpoints reaching the lower 60s immediately along
and ahead of the front. Higher dewpoints have resulted in
modeled thermodynamic fields a bit higher than previous runs
with MLCAPE values now near 500 Joules or higher. Shear remains
exceptional with very strong wind magnitudes throughout the
column. A broad area of 50+ knot 0-6km shear will be in place,
with 0-1km shear 30-40 knots. Ingredients are certainly in place
for an active severe weather event with the entire Quad State
in an enhanced risk. The expected evolution is development of
storms occurring across Missouri and quickly consolidating into
a line as its moves across the Quad State. Guidance remains in
good agreement on timing, with little change from earlier
forecasts. Some CAMs show isolated development out ahead of the
front and it remains to be seen how intense this activity will
be. The thinking is that it may struggle given the capping
inversion with the more intense updrafts along the front.
Widespread damaging winds will remain the greater threat with
winds of 60-70 mph. QLCS tornadoes will also remain a threat
(some even strong) given the very strong low level shear. LCL
heights are a bit high owing to the larger dewpoint depressions
across the boundary layer and it remains to be seen how this
impacts the tornado risk going forward. It may be just enough to
keep us from seeing a higher end event on the tornado side of
things.
The front will be quick to move through, with temperatures
quickly falling behind it. By 12z 850mb temperatures will have
fallen to between -10 and -14C. Some moisture on the back end of
the system may fall as light snow on Monday, mainly across the
north and east. Still expecting this to be non-impactful with
any light accumulations mostly on grassy surfaces. The more
impactful story will be the cold temperatures. Highs on Monday
will remain in the 30s with lows dropping into teens. Brisk
northwest winds will keep wind chills in the 20s during the day
Monday and fall into the single digits to teens by Tuesday
morning. Gradual warming occurs Tuesday and Wednesday and by
Thursday temperatures will be back into the 70s. A disturbance
may bring a chance for light precipitation Tuesday night into
early Wednesday but amounts will be light. Much nicer weather
carries from Thursday into the weekend with highs in the 70s.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1248 PM CDT Sun Mar 15 2026
Strong south winds will continue ahead of the front that will
move across the terminals this afternoon into tonight. The front
will bring with it restricted cigs/visbys with a line of
convection. Some of this convection may be strong to severe.
Behind the front, winds turn to the northwest and will continue
to be strong. Time heights indicate MVFR cigs remaining a good
portion of the night and into early Monday before returning to
VFR.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...High Wind Warning until 1 PM CDT this afternoon for ILZ075-076-
080>082-084>086-088-089.
Wind Advisory until 7 AM CDT Monday for ILZ077-078-083-087-
090>094.
MO...High Wind Warning until 1 PM CDT this afternoon for MOZ076-086-
087.
Wind Advisory until 7 AM CDT Monday for MOZ100-107>112-114.
IN...Wind Advisory until 7 AM CDT /8 AM EDT/ Monday for INZ081-082-
085>088.
KY...Wind Advisory until 7 AM CDT Monday for KYZ001>022.
&&Hazardous weather outlook, Mar 15, 1:43 PM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 143 PM CDT Sun Mar 15 2026 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161845- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 143 PM CDT Sun Mar 15 2026 /243 PM EDT Sun Mar 15 2026/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight An enhanced risk of severe storms is in effect for later this afternoon and evening, with damaging winds and isolated tornadoes the main hazards. Winds outside of thunderstorm activity will be strong this afternoon ahead of and behind the front. A high wind warning and wind advisory has been issued for portions of the area. Refer to those products for additional information. Rain may change to snow overnight before ending, and a light dusting of snowfall, mainly on grassy surfaces, is possible. River flooding continues, reference the warnings and statements for details. .DAYS TWO THROUGH SEVEN...Monday through Saturday Winter-like cold will start the new work week, with the coldest air coming with lows in the teens Monday night. Wind chills at daybreak Tuesday will be in the single digits to lower teens as a result. For continued river flooding at some locations, reference the warnings and statements for details. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather or damage to the National Weather Service.
In the hours before
Local storm report, Mar 15, 2:33 PM CDT, 2 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
233 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM Non-Tstm Wnd Dmg 1 WSW Melody Hill 38.01N 87.53W
03/15/2026 Vanderburgh IN Emergency Mngr
Winds broke a large electrical pole, which
is leaning over Lynch Rd near Garrison Ave.
&&
ATLLocal storm report, Mar 15, 2:38 PM CDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
238 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM Non-Tstm Wnd Gst 5 NW Corydon 37.80N 87.76W
03/15/2026 M49 MPH Henderson KY Fire Dept/Rescue
1138 AM Non-Tstm Wnd Gst Henderson 37.84N 87.58W
03/15/2026 M50 MPH Henderson KY Fire Dept/Rescue
1201 PM Non-Tstm Wnd Gst 4 W Dycusburg 37.17N 88.25W
03/15/2026 M52 MPH Livingston KY Public
Measured on two devices.
&&Local storm report, Mar 15, 2:39 PM CDT, 2 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
239 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 AM Non-Tstm Wnd Dmg Marion 37.73N 88.94W
03/15/2026 Williamson IL Public
Siding damage to a home in Marion.
&&
ATLLocal storm report, Mar 15, 2:42 PM CDT, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
242 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM Non-Tstm Wnd Dmg 1 SSW Benton 38.00N 88.92W
03/15/2026 Franklin IL Emergency Mngr
Significant amount of siding on one side of
a church peeled off.
&&
ATLLocal storm report, Mar 15, 2:43 PM CDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
243 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Non-Tstm Wnd Dmg Benton 38.01N 88.92W
03/15/2026 Franklin IL Broadcast Media
Large tree fell onto a home in Benton.
&&
ATLLocal storm report, Mar 15, 3:13 PM CDT, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
313 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM Non-Tstm Wnd Gst 3 NNE Lithium 37.87N 89.87W
03/15/2026 M52 MPH Perry MO AWOS
AWOS station KPCD Perryville MO.
1020 AM Non-Tstm Wnd Gst 1 ENE Breckinridge Cent 37.69N 87.84W
03/15/2026 M52 MPH Union KY Mesonet
Mesonet station FRNY Morganfield KY 4 E.
1115 AM Non-Tstm Wnd Gst 1 WSW Raleigh 37.82N 88.55W
03/15/2026 M51 MPH Saline IL AWOS
AWOS station KHSB Harrisburg IL.
1220 PM Non-Tstm Wnd Gst 2 ESE Princeton 37.10N 87.86W
03/15/2026 M51 MPH Caldwell KY Mesonet
Mesonet station PRNC Princeton KY 2 SE.
1133 AM Non-Tstm Wnd Gst 4 SE Grand Tower 37.60N 89.46W
03/15/2026 M50 MPH Jackson IL Mesonet
Mesonet station UP809 3.6 SE Grand Tower
(UPR).
1105 AM Non-Tstm Wnd Gst 2 NNE Cisne 38.55N 88.42W
03/15/2026 M49 MPH Wayne IL Mesonet
Mesonet station DVI11082 Cisne.
1135 AM Non-Tstm Wnd Gst 2 WSW Central City 37.29N 87.16W
03/15/2026 M49 MPH Muhlenberg KY Mesonet
Mesonet station CCTY Greenville KY 6 N.
1140 AM Non-Tstm Wnd Gst 2 N Melody Hill 38.05N 87.52W
03/15/2026 M49 MPH Vanderburgh IN ASOS
ASOS station KEVV Evansville IN.
1155 AM Non-Tstm Wnd Gst 5 SW Marion 37.68N 89.00W
03/15/2026 M49 MPH Williamson IL Mesonet
Mesonet station COWI2 Crab Orchard IL.
0918 AM Non-Tstm Wnd Gst 5 SSE Acorn Ridge 36.85N 90.03W
03/15/2026 M48 MPH Stoddard MO Mesonet
Mesonet station SSAPH Hboi Aqua 2.
0945 AM Non-Tstm Wnd Gst 1 SE Energy 37.77N 89.02W
03/15/2026 M48 MPH Williamson IL AWOS
AWOS station KMWA Marion IL.
1211 PM Non-Tstm Wnd Gst 3 WNW Scott City 37.23N 89.58W
03/15/2026 M48 MPH Scott MO ASOS
ASOS station KCGI Cape Girardeau MO.
0213 PM Non-Tstm Wnd Gst 5 WSW Henderson 37.82N 87.67W
03/15/2026 M48 MPH Henderson KY AWOS
AWOS station KEHR Henderson KY.
1035 AM Non-Tstm Wnd Gst 4 NE Marion 37.38N 88.04W
03/15/2026 M47 MPH Crittenden KY Mesonet
Mesonet station RPTN Marion KY 4 NE.
1135 AM Non-Tstm Wnd Gst 2 E Mount Vernon 38.32N 88.87W
03/15/2026 M47 MPH Jefferson IL AWOS
AWOS station KMVN Mt Vernon IL.
1149 AM Non-Tstm Wnd Gst 1 NE Mount Vernon 37.94N 87.89W
03/15/2026 M45 MPH Posey IN Mesonet
Mesonet station CW7104 Mount Vernon IN.
1245 PM Non-Tstm Wnd Gst 4 SW Cadiz 36.83N 87.86W
03/15/2026 M45 MPH Trigg KY Mesonet
Mesonet station CADZ Cadiz KY 4 SW.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 10:45 AM CDT | High Wind Warning | PAH | Bollinger, Cape Girardeau, Mississippi, New Madrid, Perry, Scott and 1 more | 8 hr |
| Mar 15, 12:59 PM CDT | Wind Advisory | PAH | Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more | 18 hr |
| Mar 15, 4:42 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 63 min |
| Mar 15, 4:57 PM CDT | Tornado Warning | PAH | Carter, Ripley | 48 min |
| Mar 15, 5:31 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 44 min |
| Mar 15, 5:42 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 48 min |
| Mar 15, 5:46 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 29 min |
| Mar 15, 5:59 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Cape Girardeau, Scott, Stoddard, Wayne | 46 min |
| Mar 15, 6:02 PM CDT | Tornado Warning | PAH | Bollinger | 30 min |
| Mar 15, 6:22 PM CDT | Tornado Warning | PAH | Cape Girardeau, Perry | 23 min |
| Mar 15, 6:24 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau | 51 min |
| Mar 15, 6:36 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Mississippi, New Madrid, Scott, Stoddard | 39 min |
| Mar 15, 6:44 PM CDT | Tornado Warning | PAH | Cape Girardeau, Perry | 16 min |
| Mar 15, 6:45 PM CDT | Tornado Warning | PAH | New Madrid, Stoddard | 28 min |
| Mar 15, 6:52 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry, Scott, Stoddard | 38 min |
Nearby
Tornado Warnings in Missouri, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.